Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 111, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 1996, 7:33 PM CDT for Clark County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1996, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 17, 1996, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clark County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 180034 SVRSPI ILC023-180100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 733 PM CDT MON JUN 17 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...EASTERN CLARK COUNTY AT 730 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARSHALL...15 MILES WEST OF TERRE HAUTE. THIS THUNDERSTORM IS MOVING EAST AT 40 MPH. IT WILL AFFECT PRIMARILY RURAL AREAS OF EASTERN CLARK COUNTY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER THAT SEVERE THUNDERSTORMS MAY PRODUCE A TORNADO AT ANY TIME. $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:04 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 17, 2:04 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT MON JUN 17 1996 LATEST ADAP AND MAPS DATA SHOWS GOOD MOISTURE CONV ACROSS WRN IL WHERE TRWS ARE POPPING UP. SVR WX BOXES POSTED FOR MOST OF CWA...SO NO TIME FOR A DISCUSSION. PIA 68/83 +7 SPI 68/85 +7 DEC 68/85 +7 CMI 67/84 +8 SEIL 70/86 +6 KETCHAM
In the hours before
Special weather statement, Jun 17, 7:19 PM CDT, 14 minutes before
ILZ027>031-037-038-180045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 719 PM CDT MON JUN 17 1996 ...THE TORNADO WATCH FOR PARTS OF CENTRAL ILLINOIS HAS EXPIRED... THE TORNADO WATCH ,FOR PARTS FOR CENTRAL ILLINOIS HAS EXPIRED. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING BUT ARE NOT EXPECTED TO BECOME SEVERE. MORGAN
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.